My boyfriend has been taking Antabuse for almost five weeks now, at first a
whole tablet a day, then down to half because he was having severe reactions to deodorant, etc.
With the half dose, he HAD to test the boundaries, and last week had a single beer on three seperate occasions (different days), and that was basically fine, no reactions.
On the weekend he had a little speed, nothing else, all fine.
Monday he got severe diahorrea. Tuesday he was fine all day, came home, ate dinner, and a while later suddenly had a SEVERE antabuse reaction. He had not had any alcohol, the only thing I can think of was the vinegar in the salad dressing? But the reaction was so severe, it was quite shocking.The next day he was still sick, now throwing up, feeling dizzy, etc - with no alcohol involved at all.
Could he be allergic to the Antabuse just per se? How dangerous is this? Should he discontinue the meds totally? I'm worried that he'll sustain some
permanent liver damage or something, that's really not worth it!!
Please help - our doctor is a bit clueless and very dismissive of the dangers of this medication, he's not much of a help, really...
Antabuse is a medication that is designed to make a person sick when Alcohol is intraduced to the body. He should not be taking a half dose. The full dose is what is required. He should not be having a beer ever while taking this medication. I get the feeling he is looking for an excuse to not have to take the meds. He is in no Danger. Just stop drinking! How certain are you that on the day he had this big reaction that he hadnt been drinking? There's no fooling this pill. You drink, you get sick!
Why is he on if he is drinking and using Antabuse, if this is the case then he dose not want to stop, doing idiotic things like drinking and using while on Antabuse or any other medications designed to help with this problem is dangerous.
He needs medical advice, for accurate advice he needs to give an accurate account of what he did while on Antabuse.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.